Format

Send to

Choose Destination
J Immunother. 2018 Sep;41(7):329-331. doi: 10.1097/CJI.0000000000000217.

Immune-mediated Pericarditis With Pericardial Tamponade During Nivolumab Therapy.

Author information

1
BP-The São Paulo Portuguese Beneficence.
2
AC Camargo Cancer Center Hospital.
3
Albert Einstein Israeli Hospital, São Paulo, Brazil.

Abstract

A 69-year-old man with metastatic lung adenocarcinoma presented with pericarditis and pericardial tamponade during nivolumab treatment, despite near-complete response on images performed during response evaluation. Further investigation found no evidence of pericardial or pleural cancer involvement, and pathologic evaluation showed immune-related adverse effect. Surgical and steroid treatments were used, with excellent results, and no disease progression on follow-up despite drug discontinuation because of toxicity. Although life-threatening immune-related adverse effects are not frequent when using checkpoint inhibitors, and cardiotoxicity is very rare, different clinical manifestations may occur, and some of them can be fatal in case of inadequate management. It may be challenging to make an etiological diagnosis; however, favorable outcomes can be achieved when prompt directed treatment is promoted.

Supplemental Content

Full text links

Icon for Wolters Kluwer
Loading ...
Support Center